Computing twisted signatures and L-classes of stratified spaces

Markus Banagl, Sylvain E. Cappell, Julius L. Shaneson

Research output: Contribution to journalArticle

Abstract

This paper establishes an Atiyah-type characteristic class formula for both the twisted signature and the twisted L-classes of a singular space. The result, in its present form, applies to coefficient systems that satisfy a transversality condition near the singularities. This condition is frequently automatically satisfied, e.g. on supernormal spaces or for local systems arising in certain geometric mapping situations. We obtain applications to stratified maps by combining our formula with the Cappell-Shaneson signature formula.

Original languageEnglish (US)
Pages (from-to)589-623
Number of pages35
JournalMathematische Annalen
Volume326
Issue number3
DOIs
StatePublished - Jul 2003

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)

Cite this